Sorry your doctor hasn't become more informed about Tramadol. It definitely IS an opioid/narcotic medicine and your are correct that it has an affect on your serotonin and norepinephrine as well. Many doctors "used to" think it wasn't addictive and freely prescribed it as a solution to pain. This is where WE have to be pro-active ourselves anytime we are prescribed something new from our doctors. We have to check it out thoroughly before we get a script filled and start taking it.
Tramadol is a med that should be tapered do to possible seizures occurring. However, you were on a fairly low dose and should be able to cut back a pill at a time; let your body adjust to the cut; then reduce again. Just like with your Percocet question back in April, we cannot give specific tapering advise on this forum. If you were only on Tramadol for 4 weeks and the max you took was 200 mg, it shouldn't take too long to taper off of it safely. You could ask your dr for tapering advise, but then he/she assured you it wasn't an opioid and all you have to do is read what Wikipedia has to say about this drug or ask your Smartphone.
There is a very long journal that was started years ago with just folks trying to stop their tramadol addictions. I'll give you the link in case you are interested in reading there.